Get Trained - Get Free Narcan - Carry Narcan - Save Lives
One focal point of the HEALing Communities Study is to increase opioid overdose education and Narcan distribution in Cayuga County. Spurred by the social distancing and stay-home guidelines of COVID-19 that made in-person training very difficult, we launched a convenient online training on the use of Narcan to reach people in all parts of our county and provide them with life-saving Narcan to be able to respond to an opioid overdose emergency.
Follow the few steps below and receive a free Narcan kit in the mail, provided by the Cayuga County Community Mental Health Center, a registered opioid overdose prevention program.
If our team provided your organization or business with a wall-mounted box for opioid overdose emergencies and you need a new Narcan kit for it, go directly to Step 2 and fill out the request form. Simply put in your address, select 'wall-mounted box', and submit. If you need a Narcan replenishment for more than one box, you need to fill out multiple requests.
If you have administered Narcan during an opioid overdose emergency, scroll down to Step 5 to report your Narcan use and request a new free Narcan kit.
Step 1 - Click on & Watch the Narcan Training Video below
Step 2 - Fill out the Request for Free Narcan
This service is available for Cayuga County residents only.
Step 3 - Receive Free Narcan Kit in the Mail
Step 4 - Carry Narcan & Use Narcan during Suspected Opioid Overdose
Store at room temperature 68°F to 77°F (20°C to 25°C). Do not freeze or expose to excessive heat above 104°F. Protect from light.
Step 5 - Fill out the Narcan Use Report and Request a New Narcan Kit
Thank you for carrying and administering Narcan during an opioid overdose emergency! You have taken a crucial step in helping to save someone's life. New Narcan kits are mailed to Cayuga County residents only.
Life-saving, free Narcan distribution events
Someone overdoses in Cayuga County almost every day. About one-third of overdoses were suspected to involve opioids. Fatal overdoses almost always involve opioids, more than one substance, and the synthetic and very deadly opioid fentanyl. In 2020, 40% of overdose deaths were linked to cocaine, mostly in combination with fentanyl.
The HEALing Communities team is ramping up efforts to distribute Narcan nasal spray through in-person events.
For upcoming and previous events, see media releases under the In The News section.
Narcan can reverse the effects of an opioid overdose and save someone’s life. Anyone can and should administer this nasal spray if they suspect any type of overdose. If no opioids were involved, Narcan will not harm the person, it just won’t have any effect. Since we know that many substances are now mixed with fentanyl, often without the user’s knowledge, it is even more important that people don’t use alone and have someone nearby who carries Narcan. Narcan reverses the effects of fentanyl, but since it is 50-100 times stronger than heroin, even small amounts can lead to an overdose. It may require multiple doses of Narcan to revive a person, which makes it crucial to call 911 when you witness an overdose, even after you started administering Narcan. The Good Samaritan Law protects you when you call 911 when you see or experience a drug overdose.
The image below shows the lethal dose of each substance.
Heatmap depicting the density of 2020 overdoses in Cayuga County, where the progressive transition from white to red indicated a higher density of overdoses.